MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 19MM MOD REV HIP BODY/BOLT STDCOMPONENT LEVEL 9006-1-019; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 19MM MOD REV HIP BODY/BOLT STDCOMPONENT LEVEL 9006-1-019; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6276-1-019
Medical Device Problem Codes Malposition of Device (2616); Positioning Problem (3009); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Additional information has been requested and if received, will be provided in the supplemental report upon completion of the investigation.Not available.
 
Event or Problem Description
Company representative reported that the patient's original surgery was performed in hss and revised in (b)(6) 2017.Then again today because of impingement.Proximal body was removed, cup was removed and new cup & proximal body head were repositioned.
 
Additional Manufacturer Narrative
An event regarding impingement involving a restoration modular body was reported.A medical review confirmed restoration modular body malposition.Method & results: -device evaluation and results: visual inspection: he device was not returned, however an images of the explanted device were made available.Some scratches were observed on the restoration modular body.The device was otherwise unremarkable.-medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant noted: the principal problem is cup malposition leading to impingement as reported in the pi intake.- total hip components require positioning for optimal rom.Normal cup position is around 45° of inclination (abduction) and some 20° of anteversion, a bit depending upon approach to the hip and surgeon preference.The stem should have an anteversion around 15°, again depending upon surgical approach and stem design.- in this case, the cup has a normal inclination but there is excessive anteversion where normal range should be within 15° - 25° of anteversion.There is no lateral x-ray to more accurately detail or measure this but the large projected oval of the cup opening circle on the only available ap view is adequate evidence for this matter.An additional problem may have been rotational position of the proximal rm body.According to the most recent revision info, the proximal rm body had been given a different rotational position.This may have been another factor to reduce impingement -device history review: all devices in the reported lot were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusions: a review of the provided information by a clinical consultant concluded : cup malposition in excessive anteversion probably in combination with suboptimal rotational position of the restoration modular body has contributed to impingement in the arthroplasty requiring another revision.Further information such as return of device, patient history & follow-up notes are needed to investigate this event further.If additional information and/or device become available, this investigation will be reopened.
 
Event or Problem Description
Company representative reported that the patient's original surgery was performed in (b)(6) and revised in (b)(6) 2017.Then again today because of impingement.Proximal body was removed, cup was removed and new cup & proximal body head were repositioned.

Brand Name
19MM MOD REV HIP BODY/BOLT STDCOMPONENT LEVEL 9006-1-019
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6654175
Report Number0002249697-2017-01942
Device Sequence Number1478462
Product Code LPH
UDI-Device Identifier04546540641069
UDI-Public04546540641069
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/09/2021
Device Catalogue Number6276-1-019
Device Lot Number57098204
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/23/2017
Supplement Date Received by Manufacturer07/28/2017
Initial Report FDA Received Date06/20/2017
Supplement Report FDA Received Date08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age45 YR
Patient Weight54